Advertisment

Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:1522

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed310    
    Printed10    
    Emailed0    
    PDF Downloaded22    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2022  |  Volume : 32  |  Issue : 2  |  Page : 175-178

Simultaneous occurrence of nephrolithiasis, fanconi syndrome, and nephro-osteopathy in a patient on first-line antiretroviral therapy – A case report


1 Department of Internal Medicine, Armed Forces Medical College, Pune, Maharashtra, India
2 Department of Anaesthesiology, Armed Forces Medical College, Pune, Maharashtra, India

Correspondence Address:
Vishal Mangal
Department of Internal Medicine, Armed Forces Medical College, Pune, Maharashtra - 411040
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijn.IJN_456_20

Rights and Permissions

Tenofovir disoproxil fumarate is part of the first-line antiretroviral therapy and can lead to Fanconi syndrome, acute kidney injury, chronic kidney disease, and reduced bone mineral density. We report the first case of simultaneous occurrence of nephrolithiasis, urolithiasis, Fanconi syndrome, and bone fracture in a 54-year-old lady who presented with pain and inability to bear weight on the right lower limb following a trivial fall. She was diagnosed with human immunodeficiency infection in the year 2000 and was on tenofovir, lamivudine, and efavirenz for the past 6 years. On evaluation, she had azotemia, glycosuria, proteinuria, normal anion gap metabolic acidosis, multiple renal stones, and a proximal ureteric calculus causing right-sided hydroureteronephrosis. The patient developed sepsis following the double “J” stenting procedure. She was managed with intravenous bicarbonate therapy and the substitution of tenofovir to abacavir with a favorable outcome.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07